MAUDE Adverse Event Report: SYNTHES GMBH CANNULATED HEX SCREWDRIVER F/6.5MM HDLSS COMPRESSION SCR; SCREWDRIVERS

SYNTHES GMBH CANNULATED HEX SCREWDRIVER F/6.5MM HDLSS COMPRESSION SCR; SCREWDRIVERS
Catalog Number 03.227.041
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Reporter is a j&j sales representative.Investigation summary photo investigation: the device was not returned.A photo-investigation was performed on the image.Upon inspecting the image provided, the screwdriver appears to be broken at the tip of the shaft.However, the root cause of the breakage cannot be determined based on the available image.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.Conclusion: the complaint condition can be confirmed during photo investigation.During the investigation, no product design issues, or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6), 2021, that the patient underwent for a surgery.During the surgery, the tip of the screwdriver is broke.The cause was unknown.It was unknown if the surgery completed successfully.Ao handles from the depuy synthes spine symphony system, and binding and hard to take apart.There are sign of rust on the connection as well.There were no patient consequences.Procedure outcome is unknown.This complaint involves one (1) device.This report is for (1) cannulated hex screwdriver f/6.5mm hdlss compression screw.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: part # 03.227.041.Lot # 8195365.Release to warehouse date: february 11, 2013.Manufacturer: bettlach.Supplier: selzach.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: thescrdriver-hex cann f/hcs ø6.5 (part #: 03.227.041, lot #: 8195365) was received at us customer quality (cq).Upon visual inspection, the distal tip of the device has broken off and was not returned.Device failure/defect identified? yes.Dimensional inspection: specified dimensions: small shaft od; middle shaft od.Measured dimensions: small shaft od = conform; middle shaft od = conform; device used ¿ hand micrometer.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the distal tip has broken off.Although no definitive root cause could be determined based on the provided information; it is likely that the device experienced unintended forces.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED HEX SCREWDRIVER F/6.5MM HDLSS COMPRESSION SCR
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11952342
Report Number8030965-2021-04642
Device Sequence Number16408841
Product Code HXX
UDI-Device Identifier07611819989610
UDI-Public07611819989610
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.227.041
Device Lot Number8195365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date08/04/2021
Patient Sequence Number1